Unilateral Reactive Tinnitus?

Discussion in 'Support' started by Emgee, May 7, 2020.

    1. Emgee

      Emgee Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Acoustic Trauma + Viral Infection
      Hey everyone,

      I’m curious to see if there are many others who are experiencing the same issue I am at the moment. I have unilateral tinnitus in my right ear that is reactive. In fact, the baseline is so low I have to check to hear it. Any external sounds make it react. Once the external sound stops, the tinnitus goes back to normal. No tinnitus in my left ear.

      I think my tinnitus was caused by an acoustic trauma, but I do have TMJ issues (jaw clicking) and ETD (fluid in ear/popping). I also had an ear infection in my right ear from a bad head cold a few months back. I have my tinnitus around two months now. All noise aggravates it.

      Anyone else experience this?

      Mike
       
    2. Chrisakky
      Balanced

      Chrisakky Member Benefactor

      Location:
      UK
      Tinnitus Since:
      1st Oct 2017
      Cause of Tinnitus:
      Infection causing ETD?
      Hi there!

      I also have ETD but dont think I have TMJ quite yet though I think that might be on the way. I also have unilateral tinnitus but in my left ear.

      I also have what you are describing. I call this 'reactive tinnitus' but many people describe reactive tinnitus as their tinnitus rising to annoying levels for minutes/hours after being exposed to noise.

      But yes I do have that issue where my tinnitus rises so it can be heard over noises and then immediately drops to baseline once the sound finishes. I also have TTTS-like issues for certain sounds where my ears feel like they vibrate when they hear sudden sharp sounds.

      Just some quirks in the world of tinnitus. Hope you are doing ok.
       
    3. AUTHOR
      AUTHOR
      Emgee

      Emgee Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Acoustic Trauma + Viral Infection
      Hi! Sorry to hear you’re also going through this.

      How long has yours been reactive? Has it improved at all? Do you know what caused yours?

      This is very puzzling to me.
       
    4. Chrisakky
      Balanced

      Chrisakky Member Benefactor

      Location:
      UK
      Tinnitus Since:
      1st Oct 2017
      Cause of Tinnitus:
      Infection causing ETD?
      Sorry forgot to respond to this.

      I have it on and off which most of the time seems tied to periods of nose / sinus congestion but confusingly not always. I'm not sure whether the congestion causes sensitivity to sound due to pressure problems and the other times are when I've just been in loud environments, not sure and not scientific just my ramblings.

      My unscientific theory is that the pressure issues caused by congestion, ETD etc cause the ear to be more sensitive and more prone to damage caused by loud noises. Just as you mention you think your t was cause by noise exposure but you also have other contributing issues.

      If I have congestion issues I go on the Otrivine decongestant nasal spray my T will spike as soon as everything feels clear along with sensitivity to sound etc. Then after a few days of continued spray use it will reduce to a 2/10. Something you could try if you aren't already on the nasal spray? I use Beconase as a slightly longer solution but it works nowhere near as well as Otrivine but you can use it for longer periods.
       
    5. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I had this for exactly one day in my left ear after the first time I took Trobalt and it was freaky. My own voice set it off.
       
    6. Ken77
      Frustrated

      Ken77 Member

      Location:
      Belgium
      Tinnitus Since:
      04/2018
      Cause of Tinnitus:
      unknown
      Yes, I also have reactive tinnitus in one ear only (in my case my left). I am not sure what caused mine but I think it was either extreme stress or benzodiazepines (lorazepam), or maybe both.
       

Share This Page

Loading...